MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 6X60; STENT, ILIAC

CORDIS DE MEXICO SMART CONTROL, ILIAC 6X60; STENT, ILIAC
Model Number C06060SL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Reocclusion (1985); Vascular System (Circulation), Impaired (2572)
Date of Event 11/19/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that restenosis was confirmed in a (b)(6) -year-old female patient, who had a smart control stent previously placed in the target lesion without any issue.The target lesion was the middle portion of the left femoral artery.The patient¿s vessel was not tortuous and heavily calcified.The rate of stenosis was 90 %.Over two years after the procedure, it was confirmed that the patient experienced intermittent claudication on the left leg.Aortography (aog) confirmed the stenosis in the proximal portion of the left superficial femoral artery.The ankle-brachial index (abi) was 0.07 on the right leg and 0.59 on the left prior to the revascularization procedure.The rutherford level was 2 on the right and 3 on the left.Revascularization was performed at the site of stenosis.A smart stent was deployed in the proximal portion of the target lesion and balloon inflation was done with a saber balloon.The patient recovered after the procedure.Additional procedural details were requested but are unknown.The device was not returned for evaluation as it remains implanted.A review of the manufacturing documentation associated with this lot 15646766 presented no issues during the manufacturing process that can be related to the reported event.Without the return of the device for analysis or procedural films, the reported event could not be confirmed and the exact cause could not be determined.Restenosis and intermittent claudication are known potential adverse events associated with implanting coronary artery stents and is often associated with the progression of coronary artery disease.Peripheral revascularization is necessary to reopen an in-stent restenosis caused by neointimal hyperplasia and the ongoing disease process.Neointimal hyperplasia refers to proliferation and migration of vascular smooth muscle cells primarily in the tunica intima, resulting in the thickening of arterial walls and decreased arterial lumen space.Neointimal hyperplasia is the major cause of restenosis after percutaneous interventions such as stenting or angioplasty.Neointimal hyperplasia first develops with damage to the arterial wall, followed by platelet aggregation at site of injury, recruitment of inflammatory cells, proliferation and migration of vascular smooth muscle cells, and collagen deposition.Mechanical injury of arteries due to stretching of arterial walls with a balloon catheter results in the recruitment of cells such as monocytes, macrophages, and neutrophils to the site of injury.Macrophages in particular express many growth factors, cytokines, and enzymes that facilitate vascular smooth muscle cell migration and proliferation.The thickening and decreased lumen space leads to poor circulation of blood in the arteries of the legs causing the intermittent leg claudication experienced by the patient.Vessel characteristics of being heavily calcified and a rate of stenosis of 90% may have also contributed to the reported events.Neither the device history record (dhr) review nor the limited information available for review at this time, suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken.
 
Event or Problem Description
It was reported that restenosis was confirmed in a (b)(6) -year-old female patient, who had a smart control stent previously placed in the target lesion without any issue.The target lesion was the middle portion of the left femoral artery.The patient¿s vessel was not tortuous and heavily calcified.The rate of stenosis was 90 %.Over two years after the procedure, it was confirmed that the patient experienced intermittent claudication on the left leg.Aortography (aog) confirmed the stenosis in the proximal portion of the left superficial femoral artery.The ankle-brachial index (abi) was 0.07 on the right leg and 0.59 on the left prior to the revascularization procedure.The rutherford level was 2 on the right and 3 on the left.Revascularization was performed at the site of stenosis.A smart stent was deployed in the proximal portion of the target lesion and balloon inflation was done with a saber balloon.The patient recovered after the procedure.Additional procedural details were requested but are unknown.

Brand Name
SMART CONTROL, ILIAC 6X60
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6500012
Report Number9616099-2017-01043
Device Sequence Number781943
Product Code NIO
UDI-Device Identifier20705032023556
UDI-Public20705032023556
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2013
Device Model NumberC06060SL
Device Catalogue NumberC06060SL
Device Lot Number15646766
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2017
Initial Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: 0.014 IN // INTRODUCER SHEATH: 6F
Outcome Attributed to Adverse Event Life Threatening;
Patient Weight61